changing your setting. We'll assume that you are happy to receive all cookies on the BTG website.
London, UK, 28 March 2012
Powder for solution for infusion Launched in the UK,
BTG, the specialist healthcare company today announces the launch of DigiFab® in the UK through Protherics Medicines Development Limited, a BTG International group company. DigiFab® is indicated for the treatment of patients with known (or strongly suspected) life-threatening digoxin toxicity associated with ventricular arrhythmias or bradyarrhythmias unresponsive to atropine where measures beyond withdrawal of digoxin and correction of serum electrolyte abnormalities are considered necessary.
Digoxin and digoxin toxicity
Digoxin is indicated in the management of chronic cardiac failure where the dominant problem is systolic dysfunction and its therapeutic benefit is greatest in patients with ventricular dilatation. Digoxin is also indicated where cardiac failure is accompanied by atrial fibrillation and in the management of certain supraventricular arrhythmias, particularly chronic atrial flutter and fibrillation.
Diagnosis of digoxin toxicity may be difficult due to variations in presentation, which may include nausea, vomiting and hypotension as well as additional non-specific symptoms. However, there are certain risk factors which are associated with heightened susceptibility including1,2:
Further information on the symptoms and diagnosis of digoxin toxicity is available for UK physicians in the UK Healthcare Professional area of BTG’s website, accessible through the link at the bottom of this press release.
In addition, as part of our on-going efforts to learn more about the use of DigiFab® in clinical practice, we have developed a DigiFab® UK registry, also accessible in the Healthcare Professionals area of our website. The information we will be gathering is non-personal demographic data, presentation and admission symptoms and signs, DigiFab® dosage regimens and the capture of any suspected adverse events that may occur. This information will allow BTG to continue to monitor the safety of DigiFab®, as well as to tailor future educational programs and communications to patients and healthcare professionals in order to maintain the safe and effective use of our products.
DigiFab®: Important Safety Information3
As with any intravenous product, infusion-related reactions or hypersensitivity reactions are possible. It is recommended that patients are monitored for signs and symptoms of anaphylaxis and an acute allergic reaction. Medical support must be readily available when DigiFab® is administered. If an anaphylactic reaction occurs during an infusion then administration of DigiFab® must be stopped immediately.
The likelihood of an allergic reaction may be higher in subjects who:
Exacerbation of low cardiac output states and congestive heart failure or a rapid ventricular response in patients with atrial fibrillation may occur owing to withdrawal of effect of digoxin.
Adverse reactions may occur up to 14 days after the infusion has been administered.
For further information please contact:
Ashley Tapp, Communications Manager
Tel +44 (0)20 7575 1513
Select CONTINUE to proceed to the BTG website or LEAVE to learn more at BSC.com